Alert archive / New York / Gale Watches in 2012
Gale Watch 3, NWS New York, NY
NWS New York, NY issued this gale watch at Jan 26, 2012, 3:49 PM EST. It took effect at Jan 27, 2012, 6:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 26, 2012, 3:49 PM EST (20:49 UTC)
- In effect from
- Jan 27, 2012, 6:00 PM EST
- Expired
- Jan 27, 2012, 3:56 AM EST
- In force
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
016 WHUS71 KOKX 262049 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 349 PM EST THU JAN 26 2012 ...STRONG GUSTY WINDS EXPECTED ON THE COASTAL OCEAN WATERS TONIGHT...AND ON ALL WATERS FRIDAY AND FRIDAY NIGHT... ANZ330-270500- /O.EXT.KOKX.SC.Y.0012.120127T1100Z-120127T2300Z/ /O.NEW.KOKX.GL.A.0003.120127T2300Z-120128T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 349 PM EST THU JAN 26 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT. * LOCATION...EASTERN LONG ISLAND SOUND. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT FRIDAY...THEN NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT FRIDAY NIGHT. * TIMING...THE STRONGEST WINDS WILL OCCUR FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ335-338-340-345-270500- /O.EXT.KOKX.SC.Y.0012.120127T1100Z-120128T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 349 PM EST THU JAN 26 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM FRIDAY TO 6 AM EST SATURDAY... * LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...AND THE BAYS OF LONG ISLAND. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT FRIDAY...BECOMING NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT FRIDAY NIGHT. * TIMING...THE STRONGEST WINDS WILL OCCUR FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-270500- /O.CON.KOKX.SC.Y.0012.120127T0600Z-120127T2300Z/ /O.NEW.KOKX.GL.A.0003.120127T2300Z-120128T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 349 PM EST THU JAN 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 6 PM EST FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT. * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. * WINDS...SOUTH WINDS INCREASE TO 15 TO 20 KT WITH GUSTS UP TO 25 KT AFTER MIDNIGHT...THEN CONTINUE TO INCREASE TO 20 TO 30 KT OUT OF THE WEST...THEN NORTHWEST...WITH GUSTS UP TO 40 KT...BY FRIDAY EVENING. * SEAS...3 TO 6 FEET LATE TONIGHT...BUILDING TO 5 TO 12 FEET BY FRIDAY EVENING. THE HIGHEST SEAS WILL BE EAST OF MORICHES INLET. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ MALOIT
3 follow-up statements
221 WHUS71 KOKX 262328 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 628 PM EST THU JAN 26 2012 ...STRONG GUSTY WINDS EXPECTED ON THE COASTAL OCEAN WATERS TONIGHT...AND ON ALL WATERS FRIDAY AND FRIDAY NIGHT... ANZ350-353-355-270730- /O.CON.KOKX.SC.Y.0012.120127T0600Z-120127T2300Z/ /O.CON.KOKX.GL.A.0003.120127T2300Z-120128T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 628 PM EST THU JAN 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 6 PM EST FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT... * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. * WINDS...SOUTH WINDS INCREASE TO 15 TO 20 KT WITH GUSTS UP TO 25 KT AFTER MIDNIGHT...THEN CONTINUE TO INCREASE TO 20 TO 30 KT OUT OF THE WEST...THEN NORTHWEST...WITH GUSTS UP TO 40 KT... BY FRIDAY EVENING. * SEAS...3 TO 6 FEET LATE TONIGHT...BUILDING TO 5 TO 12 FEET BY FRIDAY EVENING. THE HIGHEST SEAS WILL BE EAST OF MORICHES INLET. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ330-270730- /O.CON.KOKX.SC.Y.0012.120127T1100Z-120127T2300Z/ /O.CON.KOKX.GL.A.0003.120127T2300Z-120128T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 628 PM EST THU JAN 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT... * LOCATION...EASTERN LONG ISLAND SOUND. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT FRIDAY... THEN NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT FRIDAY NIGHT. * TIMING...THE STRONGEST WINDS WILL OCCUR FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ335-338-340-345-270730- /O.CON.KOKX.SC.Y.0012.120127T1100Z-120128T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 628 PM EST THU JAN 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO 6 AM EST SATURDAY... * LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...AND THE BAYS OF LONG ISLAND. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT FRIDAY... BECOMING NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT FRIDAY NIGHT. * TIMING...THE STRONGEST WINDS WILL OCCUR FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
118 WHUS71 KOKX 270708 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 208 AM EST FRI JAN 27 2012 ...STRONG GUSTY WINDS EXPECTED ON THE COASTAL OCEAN WATERS THIS MORNING...AND ON ALL WATERS THIS AFTERNOON AND TONIGHT... ANZ350-353-355-271515- /O.CON.KOKX.SC.Y.0012.000000T0000Z-120127T2300Z/ /O.CON.KOKX.GL.A.0003.120127T2300Z-120128T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 208 AM EST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. * WINDS...SOUTH WINDS INCREASE TO 15 TO 20 KT WITH GUSTS UP TO 25 KT THIS MORNING...THEN CONTINUE TO INCREASE TO 20 TO 30 KT OUT OF THE WEST...THEN NORTHWEST...WITH GUSTS UP TO 40 KT... BY EVENING. * SEAS...3 TO 6 FEET...BUILDING TO 5 TO 12 FEET BY EVENING. THE HIGHEST SEAS WILL BE EAST OF MORICHES INLET. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ330-271515- /O.CON.KOKX.SC.Y.0012.120127T1100Z-120127T2300Z/ /O.CON.KOKX.GL.A.0003.120127T2300Z-120128T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 208 AM EST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM EST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... * LOCATION...EASTERN LONG ISLAND SOUND. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT TODAY... THEN NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT TONIGHT. * TIMING...THE STRONGEST WINDS WILL OCCUR TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ335-338-340-345-271515- /O.CON.KOKX.SC.Y.0012.120127T1100Z-120128T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 208 AM EST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM EST SATURDAY... * LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...AND THE BAYS OF LONG ISLAND. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT TODAY... BECOMING NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT TONIGHT. * TIMING...THE STRONGEST WINDS WILL OCCUR TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
950 WHUS71 KOKX 270856 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 356 AM EST FRI JAN 27 2012 ...STRONG GUSTY WINDS AND ROUGH SEAS THROUGH TONIGHT... ANZ350-353-355-272100- /O.CON.KOKX.SC.Y.0012.000000T0000Z-120127T2300Z/ /O.UPG.KOKX.GL.A.0003.120127T2300Z-120128T1100Z/ /O.NEW.KOKX.GL.W.0006.120127T2300Z-120128T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 356 AM EST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST SATURDAY. * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. * WINDS...SOUTHWEST 20 TO 30 KT THIS MORNING...BECOMING WEST 25 TO 30 KT THIS AFTERNOON...WITH GUSTS UP TO 40 KT BY THIS EVENING. * SEAS...7 TO 11 FEET. * TIMING...THE STRONGEST WINDS WILL OCCUR THIS EVENING...WITH THE HIGHEST SEAS OCCURRING LATE THIS MORNING THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-272100- /O.CON.KOKX.SC.Y.0012.120127T1100Z-120127T2300Z/ /O.UPG.KOKX.GL.A.0003.120127T2300Z-120128T1100Z/ /O.NEW.KOKX.GL.W.0006.120127T2300Z-120128T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 356 AM EST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST SATURDAY. * LOCATION...EASTERN LONG ISLAND SOUND. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT LATE THIS MORNING...BECOMING WEST 20 TO 25 KT THIS AFTERNOON...WITH GUSTS UP TO 35 KT BY THIS EVENING. * TIMING...THE STRONGEST WINDS WILL OCCUR THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ340-272100- /O.EXT.KOKX.SC.Y.0012.120127T1100Z-120127T2300Z/ /O.NEW.KOKX.GL.W.0006.120127T2300Z-120128T1100Z/ PECONIC AND GARDINERS BAYS- 356 AM EST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST SATURDAY. * LOCATION...PECONIC AND GARDINERS BAYS. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT LATE THIS MORNING...BECOMING WEST 20 TO 25 KT THIS AFTERNOON...WITH GUSTS UP TO 35 KT BY THIS EVENING. * TIMING...THE STRONGEST WINDS WILL OCCUR TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-338-345-272100- /O.CON.KOKX.SC.Y.0012.120127T1100Z-120128T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 356 AM EST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY... * LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...AND THE SOUTH SHORE BAYS OF LONG ISLAND. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT LATE THIS MORNING...BECOMING WEST THIS AFTERNOON...WITH GUSTS UP TO 30 KT THIS EVENING. * TIMING...THE STRONGEST WINDS WILL OCCUR TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale watch went out at Jan 26, 12:50 PM EST, 2 hours 59 minutes earlier.
Area forecast discussion, Jan 26, 12:50 PM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1250 PM EST THU JAN 26 2012
.SYNOPSIS...
HIGH PRESSURE PASSES TO THE EAST OF THE AREA BY THIS AFTERNOON...
WHILE A STORM SYSTEM TRACKS NORTHEAST INTO THE TENNESSEE AND OHIO
VALLEYS. THE ASSOCIATED WARM FRONT APPROACHES FROM THE SOUTH
TONIGHT...AND PASSES TO THE NORTH FRIDAY MORNING. THE LOW IS THEN
FORECAST TO PASS JUST NORTHWEST OF THE TRI-STATE AREA FRIDAY...
SENDING A COLD FRONT THROUGH THE REGION IN THE AFTERNOON. WEAK
HIGH PRESSURE IS EXPECTED FRIDAY NIGHT INTO SATURDAY BEFORE AN
AREA OF LOW PRESSURE PASSES TO THE NORTH...SENDING A COLD FRONT
ACROSS THE AREA SUNDAY. A STRONGER AREA OF HIGH PRESSURE THEN
BUILDS IN EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TIMING OF RAIN SHIELD ON RADAR BRINGS IT INTO FAR WESTERN ZONES
AROUND 18Z...SLIGHTLY FASTER THAN 12Z NAM...WHICH ALSO SEEMS TO BE
CUTTING OFF PRECIP SHIELD TOO FAR TO THE S. 12Z GFS SEEMS TO HAVE
A SLIGHTLY BETTER HANDLING ON ARRIVING PRECIP THIS AFTERNOON...SO
ADJUSTED TIMING TOWARDS THAT SOLUTION...MODIFYING IT BASED ON
LATEST RADAR TRENDS. STILL APPEARS WILL HAVE ENOUGH COLD AIR IN
LOW LEVELS MAINLY TO THE NW OF NYC...THAT COULD SEE SOME SLEET AND
POSSIBLY SOME SNOW MIXED IN AT THE START UP THERE. NO ACCUMULATION
EXPECTED.
BEFORE THE MAIN RAIN SHIELD ARRIVES ISO-SCT -SHSN/-SHRA/IP POSSIBLE
MAINLY OVER SE 1/2 OF THE CWA.
BASED ON LATEST TRENDS IN TEMPERATURES...DID TWEAK HIGHS DOWNWARD
A DEGREE OR SO AT MOST LOCATIONS...IN LINE WITH 12Z MAV/MET
3-HOURLY AND LAV/HRRR HOURLY TEMPERATURES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
MODERATE TO OCCASIONALLY HEAVY RAIN WILL OVERSPREAD THE ENTIRE
FORECAST AREA THIS EVENING. STRONG THERMAL FORCING WILL BE
ENHANCED WITH A LOW-LEVEL JET OF 50 TO 60 KT AT 925 MB. THIS WILL
LIKELY PUSH THE WARM FRONT NORTH OF THE AREA AROUND DAYBREAK FRI.
THE BEST LIFT WILL BE JUST NORTH OF THE COASTAL PLAIN...ACROSS
THE HILLS NORTH AND WEST OF NYC AND INTERIOR SOUTHERN CT...WHERE
IN EXCESS OF AN INCH OF RAINFALL IS EXPECTED. SLIGHTLY LESSER
AMOUNTS CAN BE EXPECTED AT THE COAST.
A GUSTY SOUTHWEST FLOW WILL DEVELOP DURING THE MORNING HOURS FRI
WITH GUSTS UP TO 30 MPH...STRONGEST AT COASTAL LOCATIONS.
FORTUNATELY...VERTICAL TEMP PROFILES ARE STRONGLY INVERTED IN THE
LOW LEVELS...OTHERWISE WINDS COULD BE EVEN STRONGER. THIS WILL BE
SHORT LIVED AS COLD FRONT APPROACHES BY LATE MORNING/EARLY
AFTERNOON.
MODEL CONSENSUS TAKES THE LOW TRACK JUST NORTHWEST OF THE AREA IN
THE LATE MORNING/EARLY AFTERNOON HOURS...SENDING A COLD FRONT
THROUGH THE REGION. A QUICK SHOT OF COLD ADVECTION WILL PRODUCE
STRONG...GUSTY NW WINDS BEHIND THE FRONT IN THE LATE AFTERNOON.
GUSTS UP TO 35 MPH WILL BE POSSIBLE. CONDITIONS WILL DRY OUT IN
THE AFTERNOON BEHIND THE COLD FRONTAL PASSAGE.
OVERNIGHT LOWS FRI MORNING WILL NOT BE MUCH DIFFERENT FROM THEIR
HIGHS ON THU...RANGING FROM THE UPPER 30S NW...TO THE LOWER 40S AT
THE COAST. HIGHS ON FRI WILL TOP OUT IN THE LOWER 50S...SOME 10
TO 15 DEGREES ABOVE NORMAL.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
MODELS IN GOOD AGREEMENT THROUGH THE LONG TERM PERIOD WITH THE MAIN
WEATHER FEATURES.
LOW PRESSURE AND COLD FRONT MOVE EAST FRIDAY NIGHT WITH DRIER
WEATHER EXPECTED. WEAK RIDGING BUILDS INTO THE REGION LATE FRIDAY
NIGHT THROUGH SATURDAY MORNING...HOWEVER ANOTHER SHORTWAVE PASSES
NORTH OF THE REGION SATURDAY NIGHT. THERE IS NOT A LOT OF MOISTURE
WITH THIS WAVE...SO WILL CARRY DRY WEATHER THROUGH THIS PERIOD.
ANOTHER...STRONGER SHORTWAVE MOVES ACROSS THE REGION LATE SUNDAY AND
SUNDAY NIGHT. MODELS AGAIN HINTING THAT MOISTURE WILL BE
LACKING...HOWEVER WILL CARRY AT LEAST SLIGHT CHANCE POPS THROUGH
THIS PERIOD.
BEHIND THE SHORTWAVE...STRONG GUSTY NW FLOW USHERS IN COLDER AIR
EARLY NEXT WEEK AS HIGH PRESSURE BUILDS TO THE SOUTHWEST.
NEXT CHANCE FOR PRECIP COMES WEDNESDAY AS WEAKER SHORTWAVE RACES
EAST IN FAST ZONAL FLOW.
TEMPERATURES WILL REMAIN ABOVE NORMAL OVER THE WEEKEND...HOWEVER
TEMPERATURES FALL BACK TO NORMAL LEVELS ON MONDAY BEHIND THE COLD
FRONTAL PASSAGE. TEMPERATURES WARM BACK ABOVE NORMAL ON TUESDAY AND
WEDNESDAY.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
LIGHT PRECIP CONTINUES TO MOVE THROUGH THE TERMINALS...WITH MOST
TERMINALS NOW REPORTING RAIN AFTER A BRIEF PERIOD OF RAIN/SLEET.
ONLY KSWF IS THE OUTLIER WITH SNOW...BUT THAT SHOULD CHANGE TO
RAIN.
CONDITIONS LOWER TO MVFR FROM WEST TO EAST BETWEEN 19-21Z. THERE
MAY BE BRIEF PERIODS OF IFR VSBY IN LOCALLY HEAVIER POCKETS OF
RAIN...BUT DO NOT ANTICIPATE WIDESPREAD IFR CONDITIONS UNTIL
23-01Z.
IFR AND SUB-IFR CONDITIONS THEN EXPECTED TONIGHT THROUGH FRIDAY
MORNING AS LOW PRES PASSES THROUGH THE REGION. LIGHT EAST TO SE
WINDS...GENERALLY 5-10 KT...TURNING S-SE BY EARLY FRIDAY MORNING.
WITH STRONG LLJ...CAN ALSO EXPECT 50-55KT LLWS AT 2K FT AFTER
MIDNIGHT TONIGHT AND THROUGH FRIDAY MORNING.
CONDITIONS LIFT TO MVFR LATE FRIDAY MORNING AS SHOWERS TAPER OFF.
SOME MORE SHOWERS POSSIBLE THROUGH THE DAY AS COLD FRONT MOVES
THROUGH THE REGION. WINDS SHIFT TO THE WEST AND INCREASE TO AROUND
15 KT WITH 18-23KT GUSTS.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE IF CONDITIONS DROP TO
IFR SOONER THAN FORECASTED. MODERATE CONFIDENCE ON WIND DIRECTION
THROUGH TONIGHT.
KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE IF CONDITIONS DROP TO
IFR SOONER THAN FORECASTED. MODERATE CONFIDENCE ON WIND DIRECTION
THROUGH TONIGHT.
KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE IF CONDITIONS DROP TO
IFR SOONER THAN FORECASTED. MODERATE CONFIDENCE ON WIND DIRECTION
THROUGH TONIGHT.
KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE IF CONDITIONS DROP TO
IFR SOONER THAN FORECASTED. MODERATE CONFIDENCE ON WIND DIRECTION
THROUGH TONIGHT.
KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE IF CONDITIONS DROP TO
IFR SOONER THAN FORECASTED. MODERATE CONFIDENCE ON WIND DIRECTION
THROUGH TONIGHT.
KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE IF CONDITIONS DROP TO
IFR SOONER THAN FORECASTED. MODERATE CONFIDENCE ON WIND DIRECTION
THROUGH TONIGHT.
OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
FRIDAY AFTERNOON...LINGERING SHOWERS AND CONTINUED MVFR CONDITIONS
LIKELY. WINDS SHIFT TO THE W-NW AND INCREASE TO 15-20 KT WITH
25-30 KT GUSTS.
FRIDAY NIGHT...VFR. GUSTY NW WINDS.
SATURDAY-SATURDAY NIGHT...VFR. GUSTY WINDS POSSIBLE LATE AT
NIGHT.
SUNDAY...VFR LIKELY. GUSTY WINDS POSSIBLE LATE.
SUNDAY NIGHT-MONDAY...VFR LIKELY. GUSTY WINDS POSSIBLE.
TUESDAY...GENERALLY VFR.
&&
.MARINE...
TRANQUIL CONDITIONS INTO THIS AFTERNOON...BEFORE WINDS BEGIN TO
INCREASE LATE IN THE AFTERNOON ACROSS WESTERN WATERS AS RETURN
FLOW SETS UP AS HIGH PRESSURE SLIDES TO THE EAST.
SOUTHERLY WINDS AND SEAS INCREASE TONIGHT AHEAD OF A STRENGTHENING
LOW TO THE WEST OF THE WATERS. SMALL CRAFT ADVISORY CONDITIONS ARE
EXPECTED ON ALL WATERS AFTER MIDNIGHT AND WILL CONTINUE THROUGH
FRIDAY. A SCA HAS BEEN HOISTED FOR ALL WATERS. THERE IS ALSO
THE POTENTIAL FOR A BRIEF PERIOD OF GALE GUSTS ON THE OCEAN
WATERS FRI EVENING IN THE NW FLOW BEHIND A COLD FRONTAL PASSAGE.
WINDS AND SEAS FALL BELOW SMALL CRAFT CONDITIONS LATE FRIDAY
NIGHT AS BRIEF HIGH PRESSURE BUILDS OVER THE WATERS. A STRONGER
COLD FRONT MOVES ACROSS THE WATERS LATE SUNDAY AND SUNDAY NIGHT
BUILDING WINDS AND SEAS BACK TO SMALL CRAFT LEVELS. THERE MAY BE A
BRIEF PERIOD OF GALE GUSTS...HOWEVER IF THIS OCCURS IT WILL BE
SHORT LIVED. SMALL CRAFT CONDITIONS GRADUALLY DIMINISH FROM WEST
TO EAST THROUGH THE DAY MONDAY...BEFORE SUBSIDING BELOW SCA LEVELS
MONDAY NIGHT EVERYWHERE.
&&
.HYDROLOGY...
A MODERATE QPF EVENT IS EXPECTED FROM LATE THIS AFTERNOON THROUGH
FRIDAY MORNING AS LOW PRES MOVES THROUGH THE REGION. THE HIGHEST
RAINFALL AMOUNTS WILL BE ACROSS INTERIOR SOUTHERN CONNECTICUT AND
THE LOWER HUDSON VALLEY...WHERE 1 TO 1 1/2 INCHES CAN BE
EXPECTED...WITH SLIGHTLY LESSER AMOUNTS TO THE SOUTH OF THESE
AREAS. THIS MAY RESULT IN MINOR NUISANCE FLOODING OF POOR DRAINAGE
AREAS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM TO 6 PM EST FRIDAY FOR ANZ330-
335-338-340-345-350-353-355.
&&
SYNOPSIS...BC/MALOIT/DW
NEAR TERM...MALOIT
SHORT TERM...DW
LONG TERM...BC/PW
AVIATION...MPS
MARINE...BC/MALOIT/DW
HYDROLOGY...BC/DWHazardous weather outlook, Jan 26, 3:42 PM EST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 342 PM EST THU JAN 26 2012 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-272045- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 342 PM EST THU JAN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-350-353-355-272045- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 342 PM EST THU JAN 26 2012 ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-340-345-272045- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 342 PM EST THU JAN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GUSTS TO GALE FORCE ARE POSSIBLE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. MALOIT
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.